Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 3, NWS Norman, OK

March 29, 2017Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this river flood warning at Mar 29, 2017, 2:19 PM CDT for Wichita County, Wilbarger County, Texas. It took effect at Mar 29, 2017, 5:52 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2017, 2:19 PM CDT (19:19 UTC)
In effect from
Mar 29, 2017, 5:52 PM CDT
Expired
Mar 30, 2017, 11:06 AM CDT
In force
17 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Creek (TX) near Electra (ELTT2).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07312200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

115 
WGUS44 KOUN 291919
FLWOUN
Flood Warning
National Weather Service Norman OK
219 PM CDT Wed Mar 29 2017

TXC485-487-300719-
/O.NEW.KOUN.FL.W.0003.170329T2252Z-170330T1606Z/
/ELTT2.1.ER.170329T2252Z.170330T0600Z.170330T1006Z.NO/
219 PM CDT Wed Mar 29 2017

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Beaver Creek near Electra. 
  
* from this afternoon to Thursday morning...or until the warning is 
  cancelled. 
  
* At 2:00 PM Wednesday the stage was 22.0 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 24.0 feet. 
  
* Forecast...The Beaver Creek will rise above flood stage late 
  Wednesday afternoon and crest near 25.3 feet early Thursday 
  morning. The Beaver Creek will fall below flood stage by mid 
  Thursday morning. 
  
* Impact...At 25.0 feet...Flood levels up to about a foot in depth 
  produce shallow...short duration agricultural flooding along and 
  near the creek in southern Wilbarger County and southwestern 
  Wichita County.
  
 
&&
 
LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
      3386 9881 3396 9911

$$
2 follow-up statements
049 
WGUS84 KOUN 300130
FLSOUN
Flood Statement
National Weather Service Norman OK
830 PM CDT Wed Mar 29 2017

TXC485-487-300930-
/O.EXT.KOUN.FL.W.0003.000000T0000Z-170330T1242Z/
/ELTT2.1.ER.170330T0433Z.170330T0600Z.170330T0642Z.NO/
830 PM CDT Wed Mar 29 2017

The Flood Warning continues for
  The Beaver Creek near Electra. 
  
* until Thursday morning...or until the warning is cancelled. 
  
* At  8:00 PM Wednesday the stage was 23.5 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 24.0 feet. 
  
* Forecast...The Beaver Creek will rise above flood stage late 
  Wednesday evening and crest near 24.2 feet early Thursday morning. 
  The Beaver Creek will fall below flood stage early Thursday 
  morning. 
  
* Impact...At 24.0 feet...Shallow and short duration flooding of 
  lowlands occurs along and near the creek in southern Wilbarger 
  County and southwestern Wichita County.
  
 
&&
 
LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
      3386 9881 3396 9911

$$
863 
WGUS84 KOUN 300749
FLSOUN
Flood Statement
National Weather Service Norman OK
249 AM CDT Thu Mar 30 2017

TXC485-487-301357-
/O.EXT.KOUN.FL.W.0003.000000T0000Z-170330T1357Z/
/ELTT2.1.ER.170330T0437Z.170330T0700Z.170330T0757Z.NO/
249 AM CDT Thu Mar 30 2017

...Flood Warning extended until this morning...
 
The Flood Warning continues for
  The Beaver Creek near Electra. 
  
* until this morning...or until the warning is cancelled. 
  
* At  2:00 AM Thursday the stage was 24.4 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 24.0 feet. 
  
* Forecast...The Beaver Creek has crested and will continue to fall. 
  The Beaver Creek will fall below flood stage early Thursday 
  morning. 
  
* Impact...At 24.0 feet...Shallow and short duration flooding of 
  lowlands occurs along and near the creek in southern Wilbarger 
  County and southwestern Wichita County.
  
 
&&
 
LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
      3386 9881 3396 9911

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 29, 10:57 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 29, 10:57 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1057 AM CDT Wed Mar 29 2017

.DISCUSSION...
Light to moderate rain continues across the western third of
Oklahoma and part of western north Texas late this morning.
The rain will gradually decrease through the early to mid
afternoon as a mid and upper low tracks into northern Oklahoma.

By mid to late afternoon, widely scattered showers and
thunderstorms may form across the eastern third of Oklahoma,
as a cold front approaches. A few of the thunderstorms may
produce some hail along with strong wind gusts.

&&

.PREV DISCUSSION... /issued 650 AM CDT Wed Mar 29 2017/

DISCUSSION...
The 12Z aviation discussion follows....

AVIATION...
An upper-level low over west Texas, and its surface counterpart
centered over Oklahoma this morning, will bring a variety of
weather to Oklahoma and north Texas today and this evening.
Ceiling heights are highly chaotic over central and south-
central/southwest Oklahoma and western north Texas, while the
remainder of Oklahoma is under low ceilings. Showers over the
Texas Panhandle and far western Oklahoma this morning are
associated with the upper low, and will probably shift slowly
north or northeast with time. Winds will also be rather chaotic
early this morning until some of the pressure perturbations from
overnight convection settle out. By late afternoon and evening,
we expect a large coil of low clouds across most of Oklahoma,
except the far southwest (and adjacent parts of Texas), and
gradually diminishing showers in the north. Brisk northwest winds
should prevent fog tonight.

Overall, this is a very low-confidence forecast because of the
jagged nature of most of the weather elements, however the "coil
of low clouds" mentioned above is higher confidence, although the
exact ceiling height is less-well established.

CmS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  44  61  43 /  40  30  10   0
Hobart OK         58  43  65  42 /  70  30  10   0
Wichita Falls TX  67  45  69  46 /  30  20  10   0
Gage OK           49  39  63  39 / 100  40  10   0
Ponca City OK     66  44  55  40 /  60  50  40  10
Durant OK         78  48  65  47 /  40  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Mar 29, 12:00 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1200 PM CDT Wed Mar 29 2017

OKZ004>048-050>052-TXZ083>090-301015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1200 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Widely scattered showers and thunderstorms may develop this
afternoon as a cold front moves across the eastern third of
Oklahoma.  A few of the storms may produce hail up to the size of
quarters and strong gusty winds.  The best chance for strong to
severe storms will be along and east of an Enid to Seminole
and Atoka line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances return on Saturday and then continue each
day through Tuesday. Severe thunderstorms will be possible
Saturday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Mar 29, 11:40 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     1 N COVINGTON           36.32N 97.59W
03/28/2017                   GARFIELD           OK   EMERGENCY MNGR

            NUMEROUS POWER POLES SNAPPED BY EXTREME WIND GUSTS FROM
            ONE MILE NORTHWEST THROUGH ONE MILE NORTHEAST OF
            COVINGTON. REPORTED BY GARFIELD EMERGENCY MGT.

&&

FM
Local storm report, Mar 29, 12:45 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TORNADO          14 SW SEYMOUR           33.45N 99.43W
03/28/2017                   BAYLOR             TX   STORM CHASER

            TORNADO DOCUMENTED BY MULTIPLE STORM CHASERS JUST
            WEST-NORTHWEST OF MILLERS CREEK RESERVOIR.

&&

TLINDLEY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:00 PM CDTTornado WarningOUNBaylor, Knox30 min
Mar 28, 7:17 PM CDTAreal Flood AdvisoryOUNFoard, Hardeman, Wilbarger3 hr
Mar 28, 7:40 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox50 min
Mar 28, 7:58 PM CDTAreal Flood AdvisoryOUNBaylor, Foard, Knox, Wilbarger2 hr
Mar 28, 8:06 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger39 min
Mar 28, 8:30 PM CDTSevere Thunderstorm WarningOUNKnox45 min
Mar 28, 8:43 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger47 min
Mar 28, 9:10 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger50 min
Mar 28, 9:26 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger49 min
Mar 28, 9:54 PM CDTSevere Thunderstorm WarningOUNWilbarger51 min
Mar 28, 10:07 PM CDTAreal Flood AdvisoryOUNWichita, Wilbarger113 min
Mar 28, 10:23 PM CDTSpecial Weather StatementOUNFoard, Knox37 min
Mar 28, 10:40 PM CDTSevere Thunderstorm WarningOUNWilbarger50 min
Mar 28, 10:56 PM CDTSpecial Weather StatementOUNWilbarger34 min
Mar 28, 11:00 PM CDTFlash Flood WarningOUNWichita, Wilbarger3 hr
Mar 28, 11:12 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger48 min
Mar 29, 12:00 AM CDTSpecial Weather StatementOUNArcher, Wichita30 min
Mar 29, 12:30 AM CDTSpecial Weather StatementOUNClay30 min
Mar 29, 2:07 AM CDTAreal Flood WarningOUNWichita, Wilbarger6 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.